EconPapers    
Economics at your fingertips  
 

Nonparametric estimation of a regression function with dependent observations

J. S. Wu and C. K. Chu

Stochastic Processes and their Applications, 1994, vol. 50, issue 1, 149-160

Abstract: This paper investigates performance of nonparametric kernel regression and its associated bandwidth selection for dependent observations. For short range dependent observations, it is shown that the convergence rate of asymptotic normality and the strong uniform convergence rate (SUCR) of the kernel estimator are of the same orders as those given for the case of independent observations. Also, Mallows' criterion is adjusted to correct for the effect of dependence on bandwidth selection. The bandwidth produced by modified Mallows' criterion is analyzed by a central limit theorem. The convergence rate of the bandwidth is of the same order as that given for the case of independent observations. On the other hand, for long range dependent observations, the SUCR of the kernel estimator could be slower or faster than that given for the case of independent observations, depending on the dependence structure.

Keywords: nonparametric; regression; kernel; estimator; dependent; observations; strong; uniform; convergence; rate; asymptotic; normality; bandwidth; selection (search for similar items in EconPapers)
Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0304-4149(94)90153-8
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:50:y:1994:i:1:p:149-160

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:50:y:1994:i:1:p:149-160